MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112660
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Necrosis (1971); Hernia (2240)
Date of Event 12/05/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 2 years 11 months post implant of bard flat mesh, patient was diagnosed with hernia recurrence, adhesions and necrosis thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.This emdr represents the bard flat mesh (device #6).Additional supplemental emdr's were submitted to represent the bard flat mesh (device #2, device #4 & device #5) and additional emdr's were submitted to represent the bard flat mesh (device #1, device #3, device #7).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with large left incisional hernia thereby underwent open repair with the explant of bard flat mesh (device #1) and implant of bard flat mesh (device #2 & #3).Per operative notes, ¿hernia sac was excised.A marlex mesh (device #2 & #3) was placed and attached to the fascia using sutures.Protruding prolene sutures and marlex mesh (device #1) were excised.¿ (there was no implant operative notes provided for bard flat mesh (device #1)).(b)(6) 2009 - patient was diagnosed with left incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #4).Per operative notes, ¿hernia sac was excised and small bowel was reduced back into the peritoneal cavity.A marlex mesh (device #4) was placed and attached to the fascia using staples.¿ (there were no visualization/mention of bard flat mesh (device #2 & device #3).(b)(6) 2011 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #5 & device #6) and partial explant of bard flat mesh (device #2, device #3 & device #4).Per operative notes, ¿a large hernia defect was noted towards the right side of the mid lower abdomen.Once the lysis of adhesions and hernia sac were excised.A large marlex mesh (device #5) was placed and attached to the fascia using staples.Previously placed marlex mesh (device #2, device #3 & device #4) appeared to be pulled out from the side and the portions of the meshes were excised.Subsequently, another marlex mesh (device #6) was placed and attached to the fascia using staples.¿ (b)(6) 2013 - patient was diagnosed with large upper mid incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #7) and removal of bard flat mesh (device #2, #3, #4, #5 #6).Per operative notes, ¿marlex mesh (device #2, #3, #4, #5 #6) were identified on the mid portion of the hernia sac.Extensive lysis of adhesions and marlex mesh (device #2, #3, #4, #5 #6) were removed.Then a marlex mesh (device #7) was placed and attached to the fascia using staples.¿ (b)(6) 2016 - patient was diagnosed with mid abdominal incisional hernia thereby underwent open repair with partial removal of bard flat mesh (device #7).Per operative notes, ¿adhesions in the abdominal cavity were taken down and large hernia defect was identified.Previously placed marlex mesh (device #7) which incorporated with fascia was transected.The marlex mesh (device #7) and fascia were tied together using sutures.¿ attorney alleged that the patient had adhesions, pain and hernia recurrence.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21373204
Report Number1213643-2025-090079
Device Sequence Number17100376
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112660
Device Lot Number43DQD056
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale